Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 203, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2012, 9:33 PM EDT for Adams County, Cumberland County, Franklin County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 9:33 PM EDT (01:33 UTC)
- Expired
- Aug 14, 2012, 10:30 PM EDT
- In force
- 57 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA
The radar
The Sterling radar (KLWX), 110 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS51 KCTP 150133
SVRCTP
PAC001-041-055-150230-
/O.NEW.KCTP.SV.W.0203.120815T0133Z-120815T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT TUE AUG 14 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 1030 PM EDT
* AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MONT ALTO...MOVING
NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SHIPPENSBURG...
CASHTOWN...
SEVEN STARS...
GETTYSBURG...
PINE GROVE FURNACE AND WALNUT BOTTOM...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 12 AND 47.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3997 7772 4021 7719 4008 7712 4007 7713
4006 7711 3985 7699 3971 7754 3972 7759
TIME...MOT...LOC 0133Z 241DEG 14KT 3986 7753
$$
FORECASTER: MARTIN1 follow-up statement
657
WWUS51 KCTP 150150
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
950 PM EDT TUE AUG 14 2012
PAC041-150200-
/O.CAN.KCTP.SV.W.0203.000000T0000Z-120815T0230Z/
CUMBERLAND PA-
950 PM EDT TUE AUG 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3972 7759 3994 7745 4002 7727 4003 7719
4007 7714 4006 7711 3985 7699 3971 7752
TIME...MOT...LOC 0150Z 241DEG 14KT 3989 7745
$$
PAC001-055-150230-
/O.CON.KCTP.SV.W.0203.000000T0000Z-120815T0230Z/
ADAMS PA-FRANKLIN PA-
950 PM EDT TUE AUG 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR FRANKLIN AND ADAMS COUNTIES...
AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES WEST OF CASHTOWN...OR 10 MILES EAST OF CHAMBERSBURG...MOVING
EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
CASHTOWN...
SEVEN STARS...
ARENDTSVILLE AND GETTYSBURG...
BENDERSVILLE AND BIGLERVILLE...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7759 3994 7745 4002 7727 4003 7719
4007 7714 4006 7711 3985 7699 3971 7752
TIME...MOT...LOC 0150Z 241DEG 14KT 3989 7745
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:20 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 14, 9:20 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 920 PM EDT TUE AUG 14 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL PUSH ACROSS MOST OF PENNSYLVANIA TONIGHT...THEN MOVE THROUGH THE EASTERN PART OF THE STATE ON WEDNESDAY. COLDER AIR ALOFT WILL MOVE ACROSS THE REGION WEDNESDAY HELPING TO CREATE SHOWERS AND THUNDERSTORMS...MAINLY ACROSS THE EASTERN HALF OF THE STATE. FAIR WEATHER WILL RETURN FOR THURSDAY AS AN AREA OF HIGH PRESSURE DRIFTS OVERHEAD. A STRONGER COLD FRONT WILL PUSH THROUGH THE STATE ON FRIDAY. AN ANOMALOUS UPPER LEVEL TROUGH WILL LIKELY BE OVER THE NORTHEAST CONUS THIS WEEKEND...ACCOMPANIED BY DRIER AND COOL CONDITIONS. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... ALL OF THE FCST IS ON TRACK...SO NO CHANGES TO WX GRIDS. MAION WORRY IS NEAR SVR CONVECTION. SURFACE COLD FRONT CONTINUES TO SLIDE SLOWLY TO THE EAST THROUGH WRN PA. NUMEROUS NEAR-SVR THUNDERSTORMS THIS EVENING IN THE HIGHLY UNSTABLE AIR. LOTS OF SUB-SVR HAIL REPORTS. BIG CLUSTER OF CELLS...WITH CYCLONIC ROTATION... MOVING THROUGH THE CENTRAL MTS/RIDGE AND VALLEY REGION. MOST STORMS HAVE BEEN LEFT- MOVERS UP TO THIS POINT. WILL CONTINUE TO WATCH THIS CLUSTER FOR POSSIBLE TORS AND EVENTUAL BOWING AS THE MAIN CELLS LOOK LIKE THEY ARE COLLAPSING AT THIS TIME. A FEW STATIONARY CELLS EARLIER THIS AFTN/EVENING BUT THINGS MOVING ALONG NOW...BUT ANY AREAS WHICH RECEIVE TWO OR MORE STORMS COULD SEE MINOR FLOODING. TEMPS WILL COOL INTO THE MID/UPR 50S FOR LOWS ACROSS THE LAURELS AND NW MTNS...JUST IN THE WAKE OF THE CFRONT...WHILE CENTRAL AND ERN SECTIONS OF THE STATE SEE MIN TEMPS BETWEEN 60-65F. ANY PARTIAL CLEARING TONIGHT WILL COMBINE WITH THE LIGHT WIND TO PRODUCE AREAS OF 1/2-1SM FOG AFTER MIDNIGHT. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... THE INITIAL SFC COLD FRONT WILL EDGE ITS WAY TO ERN PENN DURING THE MIDDAY HOURS WEDNESDAY...WHILE A SECONDARY/DEEPER PUSH OF COOLER AIR WILL MOVE TWD THE SUSQ DURING THE LATE AFTERNOON. WILL LIMIT THE HIGHEST POPS TO 40-50 PERCENT WEDNESDAY ACROSS THE EAST...AND BROAD-BRUSH APPROX 30 PERCENT POPS ELSEWHERE AS A THERMAL TROUGH AT 700 MB APPROACHES FROM THE WEST LATER IN THE AFTERNOON. THE RELATIVE POTENT UPPER SHORTWAVE PASSING ACROSS THE AREA DURING TIME OF MAX HEATING WILL LIKELY PRODUCE SCT PM TSRA...ESPECIALLY ACROSS CENTRAL AND EASTERN PA...WHERE MARGINAL LOW LVL MOISTURE IS PROGGED TO REMAIN. CLOUD COVER WILL AVERAGE 60-70 PERCENT IN MOST AREAS...THOUGH PERIODS OF MORE OVC SKIES COULD OCCUR ACROSS THE WRN MTNS FROM OROGRAPHIC LIFT VIA THE 5-8 KTS WNW FLOW. MAX TEMPS WILL BE QUITE SIMILAR TO TUESDAY/S...IN THE LOWER TO MID 70S ACROSS THE HIGHER TERRAIN OF THE NORTH AND WEST...AND LOWER TO MID 80S IN THE SUSQ VALLEY AND SCENT PENN. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... ANY EVENING TSRA ACROSS THE EASTERN HALF OF THE STATE WILL DIMINISH WED NITE...AS THE SHORTWAVE PASSES EAST OF PA AND A MUCH DRIER AIR OVERSPREADS THE REGION. GEFS PWATS WITH THAT AIRMASS ARE WELL BELOW NORMAL. HIGH PRES AND ASSOC DRY AIR MASS SHOULD PROVIDE THE REGION WITH ABUNDANT SUNSHINE AND LGT WINDS ON THURSDAY. ENS MEAN 8H TEMPS SUPPORT HIGHS FROM NR 80F OVER THE ALLEGHENY HIGHLANDS TO THE M80S IN THE VALLEYS. THE MED RANGE PROGS INDICATE A DEEPENING LOW OVER CENTRAL CANADA WHICH PUSHES A COLD FRONT THROUGH THE GREAT LAKES AND INTO THE STATE ON FRIDAY. HOWEVER...A WEST-EAST SFC RIDGE OVER THE SERN STATES WILL LIKELY SLOW THE FRONT AND DRAG IT TO A CRAWL AS IT GETS TO PA...LAYING OUT NE-SW. THE BEST MSTR STAYS TO THE SOUTH OF THE MID-ATLANTIC REGION. GEFS PWATS AND CAPES INCREASE FRIDAY AS THE NEXT TROUGH AND ACCOMPANYING FRONT PROPAGATE THROUGH. WITH THE WEST TO NORTHWESTERLY FLOW...THERE SHOULD BE ENOUGH INSTABILITY AND FRONTAL FORCING TO EXIST EVEN FAR AWAY FROM THE UPPER DYNAMICS TO INCLUDE TS IN THE FCST. THE FRONT WILL SLOWLY CLEAR THE AREA EARLY IN THE WEEKEND. LINGERING PRECIPITATION IS POSSIBLE EARLY ON SATURDAY. AN ANOMALOUS UPPER LVL TROUGH OVER THE NORTHEAST CONUS SIGNALS SLIGHTLY BLW NORMAL TEMPS THIS WEEKEND WITH ECMWF ENS MEAN 8H TEMPS POINTING TOWARD HIGHS MOSTLY IN THE 70S. BULK OF MED RANGE GUIDANCE ALSO POINTS TOWARD DRY WX OVER THIS WEEKEND WITH SFC HIGH PRES RIDGE PARKED OVR THE STATE. DEPENDING ON THE POSITION OF THAT RIDGE...A WEAK JET WILL BE MOVING THROUGH THE REGION...WHICH DEPENDING ON ITS POSITION COULD ALLOW FOR A PV ANOMALY TO KICK UP A SCATTERED SHOWER OR ISOLATED THUNDERSTORM. AS SUCH...HAVE INCLUDED CHANCE POPS FOR THAT PROBABILITY. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... SEVERAL MORE HOURS OF STORMS WITH HEAVY RAIN. MAIN ISSUE OVERNIGHT WILL BE LOW CLDS AND FOG. EXPECT THINGS TO IMPROVE BY LATE WED MORNING... AS WINDS SHIFT MORE TO THE NW...AND THE UPPER LVL TROUGH MOVES EAST OF THE AREA. WINDS WILL BE ON THE LIGHT SIDE. DECENT CONDITIONS SHOULD PRVAIL FROM LATE WED MORNING INTO THU. PERHAPS SOME FOG FOR THU AM. ANOTHER COLD FRONT WILL MOVE ACROSS ON FRIDAY...THEN A LARGE UPPER LVL LOW WILL KEEP COLD AIR ALOFT INTO THE WEEKEND. THE COLD AIR ALOFT COULD TRIGGER A SHOWER NOW AND THEN. OUTLOOK... THU...A.M. FOG AND MVFR VSBYS EARLY...OTHERWISE VFR. FRI...REDUCED CONDS LIKELY IN PERIODS OF SHOWERS/TSRA WITH A STRONG COLD FRONT APPROACHING FROM THE WEST. SAT AND SUN...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...LAMBERT LONG TERM...FITZGERALD/CERU AVIATION...MARTIN
Hazardous weather outlook, Aug 14, 6:33 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 633 AM EDT TUE AUG 14 2012 PAZ006-011-012-017>019-025>028-034>037-041-042-045-046-049>053- 056>059-063>066-151045- POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 633 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE OF AN APPROACHING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD CONTAIN DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-024-033-151045- WARREN-MCKEAN-ELK-CAMBRIA-SOMERSET- 633 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 14, 8:28 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL LEWISBERRY 40.14N 76.86W
08/14/2012 M0.70 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200400
MACHSpecial weather statement, Aug 14, 8:29 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT TUE AUG 14 2012
PAZ035-036-150100-
FRANKLIN PA-FULTON PA-
829 PM EDT TUE AUG 14 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FULTON AND
WESTERN FRANKLIN COUNTIES...
AT 825 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NEEDMORE TO CLAYLICK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT MCCONNELLSBURG...FORT LITTLETON AND
GREENCASTLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 174 AND 187...I-70 BETWEEN
MILE MARKERS 151 AND 153...I-81 BETWEEN MILE MARKERS 1 AND 11.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3993 7825 3998 7822 4011 7793 4006 7786
4009 7784 3972 7755 3972 7799
FORECASTER: MARTINLocal storm report, Aug 14, 8:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT TUE AUG 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL ELIZABETHTOWN 40.15N 76.60W
08/14/2012 E0.88 INCH LANCASTER PA PUBLIC
0730 PM HAIL STATE COLLEGE 40.79N 77.86W
08/14/2012 M0.75 INCH CENTRE PA PUBLIC
PSU MET STUDENT REPORTED PENNY SIZE HAIL AT MARTIN
STREET AND ON AARON DRIVE
0735 PM HAIL 2 N SPRING GROVE 39.91N 76.86W
08/14/2012 M0.50 INCH YORK PA TRAINED SPOTTER
0745 PM HAIL GRANTVILLE 40.38N 76.65W
08/14/2012 M0.88 INCH DAUPHIN PA TRAINED SPOTTER
0816 PM HAIL LEWISBERRY 40.14N 76.86W
08/14/2012 M0.70 INCH YORK PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200398 CTP1200399 CTP1200397 CTP1200396 CTP1200400
MACHSpecial weather statement, Aug 14, 9:02 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 902 PM EDT TUE AUG 14 2012 PAZ035-036-063-064-150200- ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA- 902 PM EDT TUE AUG 14 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...EAST CENTRAL FULTON...WEST CENTRAL ADAMS AND WESTERN CUMBERLAND COUNTIES... AT 858 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL AFFECT ST. THOMAS...CHAMBERSBURG...SCOTLAND... ORRSTOWN AND SHIPPENSBURG. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 200 AND 213...I-81 BETWEEN MILE MARKERS 6 AND 36. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...ROUTE 522. LAT...LON 4024 7741 3993 7726 3975 7788 3998 7803 FORECASTER: MARTIN
Special weather statement, Aug 14, 9:25 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
925 PM EDT TUE AUG 14 2012
PAZ036-064-150200-
ADAMS PA-FRANKLIN PA-
925 PM EDT TUE AUG 14 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND
WESTERN ADAMS COUNTIES...
AT 921 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONT ALTO...FAYETTEVILLE AND CASHTOWN.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 3 AND 19.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 97.
LAT...LON 3990 7776 3999 7748 3996 7745 3999 7740
4001 7732 3972 7714 3972 7772
FORECASTER: MARTINSpecial weather statement, Aug 14, 9:31 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
931 PM EDT TUE AUG 14 2012
PAZ056-057-063-150215-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
931 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL PERRY...NORTHEASTERN
CUMBERLAND AND WESTERN DAUPHIN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CUMBERLAND...
DAUPHIN AND PERRY COUNTIES AT 928 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST-NORTHEAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL PRODUCE NICKEL SIZE HAIL. THE
STRONGEST STORM CELL JUST PASSED OVER CARLISLE AND PRODUCED NICKEL
SIZE HAIL THERE. THESE STORMS CAN PRODUCE NICKEL SIZE HAIL AND VERY
HEAVY RAIN.
LAT...LON 4028 7736 4039 7703 4035 7683 4022 7686
4022 7687 4021 7689 4022 7690 4021 7691
4016 7720
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:05 PM EDT | Special Weather Statement | CTP | Schuylkill | 25 min |
| Aug 14, 8:09 PM EDT | Special Weather Statement | CTP | Dauphin | 36 min |
| Aug 14, 8:17 PM EDT | Special Weather Statement | CTP | Adams | 28 min |
| Aug 14, 8:21 PM EDT | Special Weather Statement | CTP | Juniata | 24 min |
| Aug 14, 8:25 PM EDT | Special Weather Statement | CTP | Clinton | 35 min |
| Aug 14, 8:29 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 31 min |
| Aug 14, 8:38 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 37 min |
| Aug 14, 9:01 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 59 min |
| Aug 14, 9:02 PM EDT | Special Weather Statement | CTP | Franklin | 58 min |
| Aug 14, 9:24 PM EDT | Areal Flood Advisory | CTP | Juniata, Perry, Snyder | 3 hr |
| Aug 14, 9:25 PM EDT | Special Weather Statement | CTP | Adams | 35 min |
| Aug 14, 9:31 PM EDT | Special Weather Statement | CTP | Cumberland | 44 min |
| Aug 14, 9:56 PM EDT | Special Weather Statement | CTP | Dauphin | 34 min |
| Aug 14, 10:12 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, Perry | 3 hr |
| Aug 14, 10:43 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon, York | 62 min |
| Aug 14, 11:50 PM EDT | Special Weather Statement | CTP | Lancaster | 40 min |
| Aug 15, 6:12 PM EDT | Special Weather Statement | CTP | Cameron | 63 min |
| Aug 15, 6:42 PM EDT | Special Weather Statement | CTP | Mifflin | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.